MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 19mm sjm regent heart valve was selected for an implant.During the procedure, the physician tried implanted the valve in tough anatomy, but the frame of the valve fracture occurred when the valve was grasped with a clamp while attempting to insert it into the anulus.A non-abbott device was implanted a replacement.The patient is stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of the valve orifice fracture was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The device was returned to abbott for analysis and the investigation confirmed that the orifice of the valve was fractured.Information from the field indicated that the valve was grasped with a clamp while attempting to insert it into the anulus of a patient with tough anatomy.Based on the information received the cause of the reported incident could not be conclusively determined but could have been as result of the valve being grasped/inserted with a clamp.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18007829
Report Number2135147-2023-04651
Device Sequence Number17804986
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public05414734005852
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Catalogue Number19AGFN-756
Device Lot Number30180647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown